Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 7, 2004, 8:38 PM CDT for Autauga County, Lowndes County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 7, 2004, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Autauga County, AL, Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 080138 SVRBHM ALC001-085-080215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 837 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUTAUGA COUNTY IN ALABAMA THIS INCLUDES THE CITY OF PRATTVILLE LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 915 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF LOWNDESBORO...OR ABOUT 10 MILES SOUTHWEST OF PRATTVILLE... AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3248 8662 3234 8668 3222 8656 3247 8645 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:09 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 7, 8:09 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 802 PM CDT WED JUL 7 2004 .SYNOPSIS... UPDATE FOR CURRENT RADAR TRENDS AND TO BETTER REFLECT OVERNIGHT TEMPERATURE TRENDS...MOSTLY STEADY NORTHWEST 2/3RDS OF THE CWA. CONVECTION SLIPPED A BIT FARTHER SOUTH THAN ANTICIPATED THIS EVENING BUT THINGS ARE FINALLY RAPIDLY WINDING DOWN. NOT ANTICIPATING ANY REAL FOG BUT WITH THE RAIN COOLED AIR AND ABUNDANT MOISTURE...PATCHY 3 TO 4 MILE VIS IS LIKELY AREA WIDE. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12
Hazardous weather outlook, Jul 7, 1:09 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CDT WED JUL 7 2004 ALZ011>015-017>050-081800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 109 PM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO THE AREA THROUGH THE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE WIND GUSTS UP TO 40 MPH OR LOCALLY HEAVY RAINFALL. THE STORMS SHOULD START TO DIMINISH IN INTENSITY AND COVERAGE BY 9 PM. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO ORGANIZED OR WIDESPREAD AREAS OF SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 5:38 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 538 PM CDT WED JUL 7 2004 ALZ027-072330- TALLADEGA- 538 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 630 PM CDT... ...SMALL HAIL AND WIND GUSTS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING LINE OF THUNDERSTORMS... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LINCOLN TO 6 MILES SOUTHWEST OF CHILDERSBURG...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LINCOLN...CHILDERSBURG...WINTERBORO...TALLADEGA...SYLACAUGA...MUNFORD AND WALDO THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jul 7, 5:47 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CDT WED JUL 7 2004 ALZ023-072330- TUSCALOOSA- 547 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 630 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOLT...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLT AND BROOKWOOD THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jul 7, 6:40 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT WED JUL 7 2004 ALZ030-039-080045- MARENGO-SUMTER- 640 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND SUMTER COUNTIES UNTIL 745 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LIVINGSTON TO SWEET WATER...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SWEET WATER...MYRTLEWOOD...BELLAMY...LIVINGSTON...JEFFERSON...LINDEN AND PROVIDENCE THROUGH 745 PM CDT.
Special weather statement, Jul 7, 6:42 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 642 PM CDT WED JUL 7 2004 ALZ028-080015- CLAY- 642 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 715 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ASHLAND...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLERVILLE AND ASHLAND THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jul 7, 6:51 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 651 PM CDT WED JUL 7 2004 ALZ025-080030- SHELBY- 651 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 730 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MONTEVALLO...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELHAM... MONTEVALLO...ALABASTER...CALERA...OAK MOUNTAIN STATE PARK AND COLUMBIANA THROUGH 730 PM CDT.
Special weather statement, Jul 7, 8:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 PM CDT WED JUL 7 2004 ALZ040-041-080200- AUTAUGA-DALLAS- 814 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA COUNTIES UNTIL 900 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND SMALL PEA SIZE HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES SOUTHWEST OF INDEPENDENCE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:58 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 17 min |
| Jul 8, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 14 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.